MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Codes Calcified (1077); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2013, a 23mm trifecta valve was implanted in a patient.It was later reported on (b)(6) 2023, the patient presented with dyspnea on exertion.An echocardiography confirmed increased pressure gradient due to aortic stenosis.A decision was made to explant the 23mm trifecta valve.The valve was replaced with a 23mm non-abbott valve that was successfully implanted in the patient.It was observed there was calcification on the explanted valve.
 
Additional Manufacturer Narrative
Explant of the valve due to increased pressure gradient caused by aortic stenosis, with calcification being noted on the explanted valve was reported.The investigation found that all three leaflets contained calcifications which limited the mobility of the leaflets.Leaflet 3 was torn which was associated with a calcification.All three leaflets contained fibrous thickening.There was circumferential pannus ingrowth on the inflow surface of the valve and on the outflow surface if leaflets 2 and 3.No inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The calcifications limiting the mobility of the valve leaflets could have contributed to the reported stenosis.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17282809
Report Number2135147-2023-02935
Device Sequence Number19703115
Product Code LWR
UDI-Device Identifier05414734052030
UDI-Public05414734052030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2014
Device Model NumberTF-A
Device Catalogue NumberTF-23A
Device Lot Number3810915
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale